# SDR CA070614002

- Difficulty date: June 4, 2007
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 14,351 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Stack
- Part number: LW15849
- Condition: Separated
- Location: Rt Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: D

## Discrepancy

(CAN) PRIOR TO DEPARTURE, ENGINE RUN-UP PILOT REPORTED THAT RT ENGINE RUNNING ROUGH. ENGINE ONLY PRODUCING 30" MP AND MAX 2250 RPM, AT GPH FF. RT MAG DROP WAS EXCESSIVE. MAINT INVESTIGATION FOUND ENGINE RT EXHAUST SEGMENT P/N LW-15849 SEPARATED FROM NR 5 EXHAUST STACK PIPE PN LW-10161 AT THE SLIP JOINT. NEW EXHAUST SEGMENTS INSTALLED AND ENGINE OPERATION CHECKED SERVICEABLE. NO VISIBLE HEAT DAMAGE NOTED TO AREA WIRING OR COMPONENTS. SLIGHT DISTORTION NOTED TO SOME AREA HOSE SUPPORT WRAPPING. NOTE: THIS ENG WAS RECENTLY INSTALLED AND HAD ACCUMULATED 2.2 HRS SINCE INSTALLATION. THE ORIGINAL EXHAUST SEGMENTS FROM THE REMOVED ENGINE WERE INSTALLED. NO DEFINITIVE CAUSE FOR THE SEPARATION HAS BEEN DETERMINED. SUSPECT MISALIGNMENT OF SEGMENTS DURING INSTALLATION. (TC NR 20070614002)
